Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Increasing dosages of methotrexate, alcoholic. Any advice?

hi ive started taking methotrexare last wk 10mgs for the next mth then 15mg the next mth and 25mg the 3rd mth im not sure if i really want to take this drug for my pa is there any other meds i could take instead of this i like to have a drink at the wkend but my doc says no more than 4units after reading so much about mtx im afraid to even touch a drink dont get me wrong im not a big drinker but even the side affects from mtx are not for good reading i have no means of paying for your answer i thought this was free
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  164
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response
Hi,
Thanks for using Healthcaremagic,
Methotrexate is one of the Disease-modifying antirheumatic drugs (DMARDs) and you have been prescribed for PA ( psoriatic arthritis).
There are side effects of this drug so it need to be taken under supervision of treating doctor.
It has potentially serious side effects, including lung, kidney and liver problems.

Regarding taking Alcohol is not good idea I would suggest you not to take alcohol at all.
You should have positive attitude regarding your disease and I am sure if you take regular treatment you will certainly improve.
There are other drugs available like Azathioprine, Cyclosporine & Leflunomide
But it your Physician to decide which one is best for you.
Hope this helps.
Take care
Good Luck
Dr.Akhilesh Dubey M.D
Answered: Wed, 23 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor